MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 40MM OXINIUM MODULAR HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. 40MM OXINIUM MODULAR HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71342340
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/28/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed in the right hip since, upon ct scan, it was noticed that one of the pelvic screws was in the soft tissues requiring femoral head revision.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical medical team concluded, based on the available documentation, the root cause of the four right hip revisions, from the first revision, the cause was not determined, to the screw that was too long, to the infection, and then the scar tissue cannot be definitively concluded.The multiple surgeries could have contributed to the infection and the scar tissue.It cannot be concluded that the reported clinical reactions were associated with a mal-performance of the implant.The first, left hip revision was performed of pain.The second revision was done for elevated metal ion levels and the tissue character which may be consistent with a reaction to metal debris.However, the source and the root cause cannot be determined with the available documentation.The root cause for the ¿heterotopic ossification¿ cannot be concluded but some patients can be genetically predisposed it is a known complication of joint surgeries and is related to the procedure and not the device.This again, cannot be concluded that the reported clinical reactions were associated with a mal-performance of the implant.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
40MM OXINIUM MODULAR HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8418544
Report Number1020279-2019-01060
Device Sequence Number1341138
Product Code MBL
UDI-Device Identifier00885556112410
UDI-Public00885556112410
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093363
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date09/12/2020
Device Catalogue Number71342340
Device Lot Number10BM10676A
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer02/18/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1